Category: 

What are the Most Common Side Effects of Minocycline?

Article Details
  • Written By: Autumn Rivers
  • Edited By: Andrew Jones
  • Last Modified Date: 05 November 2016
  • Copyright Protected:
    2003-2016
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
A recent study suggests that former acne sufferers are more likely to retain a youthful appearance as they age.  more...

December 9 ,  1979 :  The eradication of smallpox was certified.  more...

Minocycline is an antibiotic that is frequently used to treat acne, urinary tract infections, and chlamydia, to name a few conditions that it can remedy. Like most medications, it has some side effects, with the least serious ones including nausea, diarrhea, and vomiting. Other symptoms may also appear, such as sores on the mouth and genital area, as well as vaginal itching and discharge, but none of these typically call for emergency medical attention. Unfortunately, there are some side effects of minocycline that do require fast medical care, including symptoms of jaundice, irregular heartbeat, and extreme stomach pain. Other signs requiring medical help may not be visible to others, but are bothersome to patients, such as fatigue and blurry vision.

Some of the most common types of side effects of many drugs involve the stomach area, and minocycline is no exception. Diarrhea, nausea, and vomiting are some of the most common side effects of minocycline, and are also considered the least serious issues. While they can certainly be vexing for patients, and often interrupt the daily routine, they are not usually life-threatening unless they go on continuously for a few days in a row. Of course, side effects may affect other parts of the body, as some patients may notice sores in their mouth or genital area, perhaps along with vaginal discharge and itching. The skin of some patients can also be affected, as it may become itchy or suddenly sensitive to sunlight.

Ad

Patients may notice more serious side effects of minocycline, as well, including an irregular heartbeat and extreme diarrhea that may result in dehydration. Jaundice symptoms may also appear, which usually includes yellowed skin and eyes, as well as a fever. Stomach pain may be severe, and sometimes radiates from the upper stomach area to the back. The skin also sometimes displays serious side effects, including bruising, itching, and blistering that appear to come out of nowhere. Finally, side effects can also affect the urine, as it may look darker than usual and be less frequent overall.

Certain minocycline side effects are not obvious to anyone but the patient, potentially leading some to suffer in silence. For example, some notice sudden fatigue and weakness, making it difficult to adhere to their normal daily routine. Flu symptoms may also show up as side effects of minocycline, including chills and body aches. Confusion, headaches, and blurry vision may also result while taking this drug, and should be reported to a doctor as soon as possible.

Ad

You might also Like

Recommended

Discuss this Article

SarahGen
Post 3

@anamur-- Usually people complain of physical side effects of minocycline like stomach issues, dizziness and getting sunburned easily.

If the drug does cause psychological side effects, it must be rare because it doesn't get talked about much.

serenesurface
Post 2

Has anyone here experienced psychological problems after being treated with minocycline?

I realize that it might just be a coincidence, but after I was treated with this medication, I developed severe depression and anxiety. It all came out of nowhere, nothing changed in my life during this time.

I just woke up one day feeling miserable, detached and anxious. I've been seeing a psychologist and it hasn't been much of a help.

I'm wondering if there is truly a connection between minocycline and my psychological troubles. If you've experienced something similar, please let me know.

literally45
Post 1

Minocycline is making me terribly sick. It makes me nauseated and dizzy. I also have diarrhea. I've been on it for five days and I have no idea how I'm going to continue like this. Furthermore, I'm taking it for cystic acne and so far, it hasn't made any difference.

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email